Comptes Rendus
Probability Theory/Partial Differential Equations
Ergodic properties of highly degenerate 2D stochastic Navier–Stokes equations
Comptes Rendus. Mathématique, Volume 339 (2004) no. 12, pp. 879-882.

This Note presents the results from “Ergodicity of the degenerate stochastic 2D Navier–Stokes equation” by M. Hairer and J.C. Mattingly. We study the Navier–Stokes equation on the two-dimensional torus when forced by a finite dimensional Gaussian white noise and give conditions under which the system is ergodic. In particular, our results hold for specific choices of four-dimensional Gaussian white noise.

Cette Note présente les résultats de l'article « Ergodicity of the degenerate stochastic 2D Navier–Stokes equation » par M. Hairer et J.C. Mattingly. Nous étudions l'équation de Navier–Stokes sur le tore bidimensionel, excitée par un bruit blanc gaussien de dimension finie. Nous donnons des conditions suffisantes pour que la solution soit ergodique. Nos résultats sont en particulier vrais dans certains cas de bruit blanc gaussien de dimension quatre.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.09.035
Martin Hairer 1; Jonathan C. Mattingly 2

1 Math Department, The University of Warwick, Coventry CV4 7AL, UK
2 Math Department, Duke University, Box 90320, Durham, NC 27708, USA
@article{CRMATH_2004__339_12_879_0,
     author = {Martin Hairer and Jonathan C. Mattingly},
     title = {Ergodic properties of highly degenerate {2D} stochastic {Navier{\textendash}Stokes} equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {879--882},
     publisher = {Elsevier},
     volume = {339},
     number = {12},
     year = {2004},
     doi = {10.1016/j.crma.2004.09.035},
     language = {en},
}
TY  - JOUR
AU  - Martin Hairer
AU  - Jonathan C. Mattingly
TI  - Ergodic properties of highly degenerate 2D stochastic Navier–Stokes equations
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 879
EP  - 882
VL  - 339
IS  - 12
PB  - Elsevier
DO  - 10.1016/j.crma.2004.09.035
LA  - en
ID  - CRMATH_2004__339_12_879_0
ER  - 
%0 Journal Article
%A Martin Hairer
%A Jonathan C. Mattingly
%T Ergodic properties of highly degenerate 2D stochastic Navier–Stokes equations
%J Comptes Rendus. Mathématique
%D 2004
%P 879-882
%V 339
%N 12
%I Elsevier
%R 10.1016/j.crma.2004.09.035
%G en
%F CRMATH_2004__339_12_879_0
Martin Hairer; Jonathan C. Mattingly. Ergodic properties of highly degenerate 2D stochastic Navier–Stokes equations. Comptes Rendus. Mathématique, Volume 339 (2004) no. 12, pp. 879-882. doi : 10.1016/j.crma.2004.09.035. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.09.035/

[1] J. Bricmont; A. Kupiainen; R. Lefevere Ergodicity of the 2D Navier–Stokes equations with random forcing, Commun. Math. Phys., Volume 224 (2001) no. 1, pp. 65-81 (Dedicated to Joel L. Lebowitz)

[2] J. Bricmont; A. Kupiainen; R. Lefevere Exponential mixing of the 2D stochastic Navier–Stokes dynamics, Commun. Math. Phys., Volume 230 (2002) no. 1, pp. 87-132

[3] A. Cruzeiro Solutions et mesures invariantes pour des équations d'évolution stochastiques du type Navier–Stokes, Exposition. Math., Volume 7 (1989) no. 1, pp. 73-82

[4] B. Ferrario Ergodic results for stochastic Navier–Stokes equation, Stochastics Stochastics Rep., Volume 60 (1997) no. 3–4, pp. 271-288

[5] F. Flandoli Dissipativity and invariant measures for stochastic Navier–Stokes equations, NoDEA, Volume 1 (1994), pp. 403-426

[6] F. Flandoli; B. Maslowski Ergodicity of the 2-D Navier–Stokes equation under random perturbations, Commun. Math. Phys., Volume 171 (1995), pp. 119-141

[7] M. Hairer Exponential mixing properties of stochastic PDEs through asymptotic coupling, Probab. Theory Related Fields, Volume 124 (2002) no. 3, pp. 345-380

[8] M. Hairer, J.C. Mattingly, Ergodicity of the degenerate stochastic 2D Navier–Stokes equation, June 2004, submitted for publication

[9] M. Hairer, J.C. Mattingly, É. Pardoux, Malliavin calculus for highly degenerate stochastic 2D Navier–Stokes equations, submitted for publication

[10] S. Kuksin; A. Shirikyan Stochastic dissipative PDEs and Gibbs measures, Commun. Math. Phys., Volume 213 (2000) no. 2, pp. 291-330

[11] S. Kuksin; A. Shirikyan Coupling approach to white-forced nonlinear PDEs, J. Math. Pures Appl., Volume 81 (2002) no. 6, pp. 567-602

[12] J.C. Mattingly, The Stochastically forced Navier–Stokes equations: energy estimates and phase space contraction, PhD thesis, Princeton University, 1998

[13] J.C. Mattingly Ergodicity of 2D Navier–Stokes equations with random forcing and large viscosity, Commun. Math. Phys., Volume 206 (1999) no. 2, pp. 273-288

[14] J.C. Mattingly Exponential convergence for the stochastically forced Navier–Stokes equations and other partially dissipative dynamics, Commun. Math. Phys., Volume 230 (2002) no. 3, pp. 421-462

[15] J.C. Mattingly On recent progress for the stochastic Navier Stokes equations, Journées Équations aux dérivées partielles, Forges-les-Eaux, 2003 http://www.math.sciences.univ-nantes.fr/edpa/2003/html/ (see)

[16] J. C. Mattingly, É. Pardoux, Malliavin calculus and the randomly forced Navier Stokes equation, 2004, submitted for publication

[17] E. Weinan; D. Liu Gibbsian dynamics and invariant measures for stochastic dissipative PDEs, J. Statist. Phys., Volume 108 (2002) no. 5/6, pp. 1125-1156

[18] E. Weinan; J.C. Mattingly; Ya.G. Sinai Gibbsian dynamics and ergodicity for the stochastic forced Navier–Stokes equation, Commun. Math. Phys., Volume 224 (2001) no. 1, pp. 83-106

[19] E. Weinan; J.C. Mattingly Ergodicity for the Navier–Stokes equation with degenerate random forcing: finite-dimensional approximation, Commun. Pure Appl. Math., Volume 54 (2001) no. 11, pp. 1386-1402

Cited by Sources:

Comments - Policy


Articles of potential interest

Malliavin calculus for highly degenerate 2D stochastic Navier–Stokes equations

Martin Hairer; Jonathan C. Mattingly; Étienne Pardoux

C. R. Math (2004)